Taylor Hooton Foundation > Hoot’s Corner > General > Young men warned of steroid dangers after bodybuilder's death
June 15, 2014
Young men warned of steroid dangers after bodybuilder's death
SHARJAH: Doctors gave due warning about the danger of steroid abuse and stimulants in the form of injections or pills for the purpose of bodybuilding. Medical sources in government hospitals in the United Arab Emirates revealed that the number of young people in their twenties and thirties have sustained, in the past few years, infertility as a result of the abuse of steroids. Dr Youssef Al Tir, Director General of Saqr Government Hospital in Ras Al Khaimah, said that the turnout of young people on the use of hormones in order to build their bodies without a prescription or medical supervision has serious repercussions to their health, pointing out that these hormones are originally medications for the treatment of cancers before non-specialists turned them to steroids. Al Tir stressed that these pills lead to disastrous results and cause a number of ailments, including kidney failure, heart disease, high blood pressure, infertility, and osteoporosis in addition to premature aging, a defect in cholesterol and some triglycerides which lead to hardening of the arteries at an early stage. Those warnings came after the death of a young UAE national in Ras Al Khaimah last Friday as he slept in his bed. The deceased was said to practise bodybuilding, and this raised suspicions and rumours that the cause of death was taking steroids. Sources said that the medical report denied any criminal suspicion behind the death but did not deny the role of steroids in it. http://gulftoday.ae/portal/144493e8-7dfa-4106-bd4d-f492d6237713.aspx